Pulmonary fibrosis associated with tocainide: Report of a case with literature review Review uri icon

Overview

MeSH Major

  • Anti-Arrhythmia Agents
  • Lidocaine
  • Pulmonary Fibrosis

abstract

  • A report is presented of an 85-yr-old woman who developed severe pulmonary fibrosis while receiving tocainide for treatment of ventricular arrhythmias. Severe bilateral interstitial fibrosis was documented in this patient by open lung biopsy and at autopsy. Review of the literature revealed other cases with an association between the use of tocainide and the development of pulmonary complications such as pulmonary fibrosis and interstitial pneumonitis, and suggested that clinical improvement occurs when the correct diagnosis is made early and tocainide therapy is stopped immediately. Because tocainide is currently being widely used for the treatment of ventricular arrhythmias, the pulmonary status of patients receiving tocainide should be monitored closely. Hopefully, awareness of this potential complication of tocainide therapy will minimize the number of cases of serious pulmonary toxicity.

publication date

  • January 1990

Research

keywords

  • Review

Identity

Language

  • eng

PubMed ID

  • 2137316

Additional Document Info

start page

  • 505

end page

  • 8

volume

  • 141

number

  • 2 I